Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Sherrie

Members
  • Content count

    11
  • Joined

  • Last visited

Community Reputation

1 Neutral

About Sherrie

  • Rank
    Member

Profile Information

  • Gender
    Female
  1. The left three fingers and toes on my left hand and foot are tingly and numb. The toes are really sensitive and I’m having trouble wearing close toed shoes. I emailed my neurologist (a MDS whom I’ve only seen once) and she said that wasn’t common to Parkinson’s so I should go to my doctor. I’m having trouble separating which symptoms other than tremors are Parkinson’s especially since I have a lot of current trouble controlling my left limbs. And I get a jittery all over tremor when I have to use my left hand to do coordinated things with my right(such as getting dressed). I don’t think I’ve injured myself but I’m concerned that now I have another problem to add to the Parkinson’s and I don’t know where one stops and the other starts. Could the lack of control over my left side be part of something other than Parkinson’s? The lack of control is a feeling like weakness but since I work out I know that it’s not lack of muscle. Also I have trouble making my left arm or leg move - as if I were exhausted (even though I’m not). I get plenty of rest and exercise plus I keep my stress low.
  2. Is there anybody out there...

    Thank you! I have so many questions. It's been four years since I started having movement issues and two years since I stopped taking the atypical antipsychotic. I have tremors and have to make a concentrated effort to walk normally among too many other odd things to bore you with. I went to an MDS a week ago to find out what to do. She said I have neuroleptic induced Parkinsonism. That I should take sinemet and my appointment is over. She'll see me again in 4 weeks.(she has no appointment for two months) I wanted to ask her: Am I bad enough off to start taking sinemet? Why would I take that for Parkinsonism? If it's drug induced symptoms do you think will they ever go away? Can my symptoms be caused by the other medicine I take? Should I stop or change meds that aren't neuroleptic? If I need to change meds, what would be the best kind to not make the Parkinsonism symptoms worse? I have to wait two months to ask her. I'm not seeking a PD diagnosis because I'm not sure what benefit there'd be. I certainly don't want to experiment on myself with new meds. So if you have time and feel comfortable please tell me what questions you asked. What choices you think helped you the most and what, in retrospect you wish you had done differently.
  3. Is there anybody out there...

    Is there anybody out there who knows anybody who believes their (Parkinsonism)symptoms are caused by drugs? Specifically neuroleptic, anti- epileptic, anti- seizure, or anti- psychotic meds? I'm looking for a real person, not just a brief paragraph in a scholarly article. I have so many questions for somebody who has gone through this.
  4. Hand tremor while walking?

    Since I take the bus I walk in public places a lot. I carry my purse on one shoulder and a light weight pretty shopping bag on the other side. I feel like it looks natural and keeps my one arm from jerking around and the other from trembling.
  5. parkinsonism vs. the disease

    I realize this is an older thread but the topic interests me greatly. I waited two years after quitting a Parkinsonism inducing drug to pursue a diagnosis. Parkinsonism in my case had a discernible cause. The fact that the visible signs were asymmetrical rest tremors and that it's progressed despite time has led me to consider dropping my other (necessary)med even though it's so rarely associated with tremors as to be thought negligible. The "wait and see " approach has worked for me. No need to rush to a conclusion. Parkinsonism might affect your life extremely but there's always the hope that it won't get worse. I come to this forum because I haven't found a Parkinsonism one to go to while I'm waiting. Anyone know of one?
  6. Not Diagnosed, However Need Advise

    I just got a DIP diagnosis two years after discontinuing a neuroleptic. My symptom started on one side but now are on both. I personally think it's interesting that the sides behave differently. I've taken to feeling like my body is a separate person because it just doesn't listen to me. The MDS I saw said a diagnosis is complicated because of the meds I took. The decision to go off all your meds is desperate but understandable. I share it with you. For two years I walked along looking like an unhappy, defeated old woman until CBT made me realize I'm not. Lessons you might learn: You are not a foolish hysterical woman dealing with her stress with hypochondria. Do your best to stand up straight, walk with long a confident stride, look people in the eye, smile and speak clearly. And if you tremble like an aspen, talk like a drunk and walk into doorjambs then grin and wink. Even if you have major depressive episodes they are not anything to take lightly. Respect yourself.
  7. How did you talk to others?

    I was a little surprised that no one wanted to know when my left toes quiver. I found it fascinating. Unless I'm telling a funny story or the symptom affects them I save it for the doctor. That's why this forum is so satisfying.
  8. I completed the base survey but don't see any information about genetic testing. Can you tell me how to sign up for that?
  9. DIP P

    Two years ago I stopped taking Latuda because my fingers and toes started curling. I stayed on Lamotrigine because I was told it didn't have tremor side-effects. For two years I've been told my tremors are from anxiety. I kept looking for and finding reasons to explain this anxiety. All sorts of weird things are happening to my body. For two years I've been finding reasons for every new, odd, seemingly unrelated sign. I told myself that It would all get better if I took better care of myself. I finally decided there is no possible way I am that old,unhealthy,or stressed! I am 48, I have bipolar 2 and a lot of life stressors. But I am also a calm, person with a strong support system. When I got to a movement specialist neurologist two days ago she said I have neuroleptic induced Parkinsonism. When I read the forums here I cry because you describe so many things I've been experiencing. Since it's been getting worse for two years after quitting the anti psychotic I am confused. Have my brain cells been permanently damaged? Is the Lamotrigine (Lamictal) responsible? I want to make it stop. I want to go off every med. I don't want to experiment on myself with new drugs and side effects. I feel like taking my chances with the bipolar. In some ways drug induced Parkinsonism is causing me more confusion than a PD diagnosis because now I don't feel safe taking any drugs and I have no idea what to expect from a syndrome that should have gone away by now. I waited the full 18 months I was told it might take for the Latuda to stop affecting me. Now what?
  10. DIP Parkinsonism

    I used to take Latuda but quit when my left fingers and toes started curling. I thought it might've been a side effect.Two years after quitting Latuda I was diagnosed with neuroleptic induced Parkinsonism. My balance, movement, and other Parkinson's type symptoms have been getting worse and more varied over the last two years. I've been taking Lamotrigine this whole time. Have you heard of Lamotrigine causing Parkinsonism? Have you heard of neuroleptic induced Parkinsonism going on for years after discontinuing the drug?
×